MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 6X7 CARTON OF 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 6X7 CARTON OF 100; TAPE AND BANDAGE, ADHESIVE
Model Number 66024007
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a iv3000 6cm x 7cm peripheral catheters ctn 100 is curled.No other complications were reported; hence, no case involved.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review, was performed for the product and event description, there have been further instances in the past three years.It was reported that the product intended to be used for treatment was found to either have no adhesive on the release paper or creasing in the adhesive film.Samples from the same batch/lot number were evaluated which confirmed a relationship between the event and the device.Low adhesion may be caused by adhesion levels of the raw material used to make the film of this dressing.There are various controls in place during the manufacturing process of both the raw material and the dressing to identify when the adhesion is not in acceptable range, as per the product specification.There are also regular tests carried out to monitor the finished product.There are checks in place to prevent creasing of the film.If creasing is identified during in-process checks, it is tabbed and recorded in the fault log.Minor creasing can sometimes occur in the film during the adhesive application process at the start or end of the roll.As in-process checks failed to identify creasing to the film on this occasion, the most probable root cause was determined as a manufacturing process issue and a relationship was confirmed between the device and event.The root cause was traced to the manufacturing process.As the occurrence of missing adhesive is within acceptable range, no further actions are deemed necessary at this stage.However, the details of this complaint will be shared with the relevant manufacturing team.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.

Brand Name
IV3000 6X7 CARTON OF 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11933813
Report Number8043484-2021-01348
Device Sequence Number19928684
Product Code KGX
UDI-Device Identifier05000223417383
UDI-Public05000223417383
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model Number66024007
Device Catalogue Number66594007
Device Lot Number2005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1